Alert archive / Alabama / Special Weather Statements in 2019
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jun 5, 2019, 3:03 PM CDT for Baldwin County, Alabama. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2019, 3:03 PM CDT (20:03 UTC)
- Expired
- Jun 5, 2019, 3:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Mobile, AL
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 59 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1196 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 882 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted.
176
WWUS84 KMOB 052003
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
303 PM CDT Wed Jun 5 2019
ALZ266-052045-
Baldwin Coastal AL-
303 PM CDT Wed Jun 5 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH
CENTRAL BALDWIN COUNTY UNTIL 345 PM CDT...
At 302 PM CDT, the strong thunderstorm was located over Fort Morgan,
or 7 miles east of Dauphin Island, moving east at 10 mph.
Winds gusts of 40 to 50 mph will be possible along with waterspouts
over water which may move inland near beaches. Take cover quickly if
a waterspout is observed moving inland.
This storm will remain over mainly rural areas of south central
Baldwin County.
LAT...LON 3024 8795 3026 8794 3024 8790 3024 8785
3026 8777 3030 8775 3030 8776 3038 8785
3037 8783 3040 8780 3040 8778 3024 8772
3024 8776 3025 8776 3024 8782 3023 8780
3022 8803
TIME...MOT...LOC 2002Z 252DEG 10KT 3022 8799
$$
JLHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 5, 12:53 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jun 5, 12:53 PM CDT, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1253 PM CDT Wed Jun 5 2019 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 18Z issuance...VFR conditions generally prevail early through this afternoon as mostly mid/high level clouds thicken over the area. An area of rain and embedded showers to the west will gradually spread east across the area, with rains picking up even further late tonight into Thursdsay morning with ceilings lowering to MVFR. Winds primarily light mainly east to southeast at 10 knots or less, but some higher gusts and more variable winds near heavier showers and storms. 12/DS && .PREV DISCUSSION... /issued 710 AM CDT Wed Jun 5 2019/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 12Z issuance...VFR conditions generally prevail early this morning though broken to overcast mid and high level cloud cover is spreading into the region. Showers and storms will increase in coverage across our area today and tonight, with the greatest coverage expected in southeast MS and southwest AL. Localized MVFR ceilings and visibility reductions will be possible near showers and storms. Light and variable to calm winds early this morning will become southeast to south at 5-10 knots today. /21 PREV DISCUSSION... /issued 452 AM CDT Wed Jun 5 2019/ NEAR TERM /Now Through Wednesday night/...The ridging aloft that has extended northward across the north central Gulf Coast region the past several days is expected to flatten today as the parent upper level ridge of high pressure weakens over the southeastern Gulf of Mexico. Deeper tropical moisture is forecast to spread from the vicinity of the western Gulf of Mexico toward our region within the increasing westerly flow aloft through tonight, with associated precipitable water values looking to rise to around 2 inches. A series of shortwave impulses embedded in the deeply moist flow aloft will aid in the development of scattered to numerous showers and thunderstorms across our forecast area today and tonight, with the best coverage expected over southeast MS and adjacent portions of southwest AL and perhaps extending into a portion of the western FL panhandle. A few of the heavier storm cells will be capable of producing locally heavy rainfall, and a few locations could pick up a quick 1-2" of rain with locally higher amounts with some of the heavier downpours. Instability could be sufficient for a few stronger storms to produce brief strong and gusty winds and frequent lightning strikes today. Another round of scattered to numerous showers and storms is expected again later tonight, with some indication of locally heavy rainfall developing near coastal portions of southwest AL and western portions of the northwest FL panhandle toward early Thursday morning. The increased cloud cover and rain coverage will bring cooler temperatures to the area today. Highs are forecast to range in the mid to upper 80s over southeast MS and adjacent southwest AL (where convective coverage will be greater) and around 90 to the lower 90s over the eastern half of the region. Lows tonight continue to range from around 70 to the lower 70s inland with mid to upper 70s near the coast. /21 SHORT TERM /Thursday Through Friday night/...The combination of an approaching southern stream shortwave and deep tropical moisture (PW values of 2-2.3 inches)streaming northward out of the western Gulf will set the stage for periods of heavy rain across the area. Widespread rainfall amounts of 2 to 4 inches of rain is expected across the area Thursday and Friday with higher totals near the coast. While the area has been very dry recently, we will have to monitor for possible localized flooding as ground conditions become more saturated late in the week. A Flash Flood Watch may be needed for the end of the week into the weekend. The increase in rain coverage will keep highs at or slightly below average. /13 LONG TERM /Saturday Through Tuesday/...The shortwave will be very slow to move east over the area through the weekend. this will maintain the threat for heavy rainfall through Sunday. Storm total rainfall amounts of 3 to 5 inches inland and 6 to 8 inches near the coast will be possible through Sunday. The shortwave finally moves east by Monday taking the threat of heavy rain with it. We will have to carefully monitor the potential for at least localized flooding through the weekend. Global models continue to indicate a frontal passage on Tuesday, bringing a slightly drier airmass into the area. /13 MARINE...Southerly winds and seas will gradually build through the remainder of the week in response to an approaching low pressure system. Rain chances increase considerably today through the weekend as deeper moisture spreads across the region. A few storms could produce heavy rainfall, frequent lightning and gusty winds at times the next few days. Hazardous conditions for small craft will be possible beginning late Thursday and continuing through much of the weekend. /21 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jun 5, 6:28 AM CDT, 8 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 628 AM CDT Wed Jun 5 2019 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-061130- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 628 AM CDT Wed Jun 5 2019 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight Showers and storms will increase in coverage across the area today and tonight. A few storms could produce locally heavy rainfall, frequent lightning, and brief strong and gusty winds. A MODERATE risk of rip currents returns along the beaches of Alabama and the northwest Florida panhandle starting tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A MODERATE risk of rip currents on Thursday increases to a HIGH risk Friday through Saturday night for the coastal Alabama and northwest Florida beaches. The HIGH risk could be extended into the weekend. Showers and storms will become numerous to widespread in coverage Thursday through the weekend. Several rounds of heavy rainfall will be possible Thursday through Sunday, and storm total rainfall amounts of 6 to 8 inches with locally higher totals will bring an elevated threat of flooding across portions of southeast Mississippi, far southwest Alabama and parts of the western Florida panhandle through the weekend. There will be a more limited threat of flooding through the weekend further inland across the rest of the area where rainfall amounts of 3 to 5 inches are currently forecast. A few of the stronger storms will also be capable of producing brief strong wind gusts and frequent lightning strikes. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is currently not expected. GMZ630>636-650-655-670-675-061130- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 628 AM CDT Wed Jun 5 2019 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight Scattered to numerous showers and storms will develop over the marine area today and tonight. A few of the stronger storms will be capable of producing brief strong wind gusts, frequent lightning, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Persistent moderate to strong onshore flow develops Thursday night, potentially creating periods of hazardous boating conditions for small craft through Saturday. Numerous to widespread showers and thunderstorms are expected Thursday through Sunday. A few storms may become strong, capable of producing gusty winds, frequent lightning, and heavy rainfall.
In the hours before
Special weather statement, Jun 5, 1:36 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Mobile AL
136 PM CDT Wed Jun 5 2019
ALZ265-051915-
Mobile Coastal AL-
136 PM CDT Wed Jun 5 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH
CENTRAL MOBILE COUNTY UNTIL 215 PM CDT...
At 134 PM CDT, the strong thunderstorm was located 12 miles east of
Petit Bois Island, or 12 miles southwest of Dauphin Island, moving
northeast at 10 mph.
Winds gusts of 40 mph will be possible with this storm. This storm
may be producing waterspouts over water which could move inland onto
Dauphin Island. Please report any waterspouts or strong wind gusts
to the National Weather Service in Mobile.
Locations impacted include...
Dauphin Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3024 8823 3032 8826 3025 8823 3026 8823
3032 8822 3025 8822 3025 8818 3026 8818
3036 8819 3037 8824 3041 8820 3034 8814
3032 8818 3026 8813 3030 8814 3026 8811
3025 8808 3023 8831
TIME...MOT...LOC 1834Z 232DEG 9KT 3018 8830
JLHSpecial weather statement, Jun 5, 2:20 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Mobile AL
220 PM CDT Wed Jun 5 2019
ALZ266-052000-
Baldwin Coastal AL-
220 PM CDT Wed Jun 5 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH
CENTRAL BALDWIN COUNTY UNTIL 300 PM CDT...
At 218 PM CDT, the strong thunderstorm was located over Dauphin
Island, moving east at 20 mph.
Winds gusts of 40 to 50 mph will be possible along with waterspouts
over water which may move inland near beaches. Take cover quickly if
a waterspout is observed moving inland.
This storm will remain over mainly rural areas of south central
Baldwin County.
LAT...LON 3024 8795 3026 8794 3024 8790 3024 8785
3026 8776 3027 8776 3031 8777 3036 8784
3038 8783 3039 8781 3041 8782 3039 8785
3038 8784 3041 8790 3040 8785 3043 8784
3044 8781 3024 8774 3022 8803
TIME...MOT...LOC 1918Z 248DEG 16KT 3022 8810
JLHSpecial weather statement, Jun 5, 3:03 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
303 PM CDT Wed Jun 5 2019
ALZ266-052045-
Baldwin Coastal AL-
303 PM CDT Wed Jun 5 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH
CENTRAL BALDWIN COUNTY UNTIL 345 PM CDT...
At 302 PM CDT, the strong thunderstorm was located over Fort Morgan,
or 7 miles east of Dauphin Island, moving east at 10 mph.
Winds gusts of 40 to 50 mph will be possible along with waterspouts
over water which may move inland near beaches. Take cover quickly if
a waterspout is observed moving inland.
This storm will remain over mainly rural areas of south central
Baldwin County.
LAT...LON 3024 8795 3026 8794 3024 8790 3024 8785
3026 8777 3030 8775 3030 8776 3038 8785
3037 8783 3040 8780 3040 8778 3024 8772
3024 8776 3025 8776 3024 8782 3023 8780
3022 8803
TIME...MOT...LOC 2002Z 252DEG 10KT 3022 8799
JLHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 12:58 PM CDT | Special Marine Warning | MOB | 92 min | |
| Jun 5, 1:25 PM CDT | Special Marine Warning | MOB | 50 min | |
| Jun 5, 1:36 PM CDT | Special Weather Statement | MOB | Mobile | 39 min |
| Jun 5, 2:20 PM CDT | Special Weather Statement | MOB | Baldwin | 40 min |
| Jun 5, 2:21 PM CDT | Special Marine Warning | MOB | 54 min | |
| Jun 5, 3:11 PM CDT | Special Marine Warning | MOB | 49 min | |
| Jun 5, 3:55 PM CDT | Special Marine Warning | MOB | 65 min |
Nearby
Special Weather Statements in Alabama, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.